June 23, 2018 at 9:51 am #13167Charlene MarshallKeymaster
Previously I’ve posted a few different forum topics pertaining to unusual side effects of medications, or even some unexpected and natural cough suppressant / remedy options. I am really thankful to have this platform to discuss things that seem unusual and possibly related to my lung disease and medications with other patients who also live with idiopathic pulmonary fibrosis (IPF).
Early last week I started a new inhaler called Spirvia, which accompanies several other puffers that I carry with me or take on a regular basis. I always closely follow instructions pertaining to medication use, and have thoroughly washed out my mouth following the inhalation of this medication as I’ve been advised to do. However, I’ve been dealing with intense mouth sores, dry/crackling lips and gum sensitivity all week since taking this new medication.
Sometimes I get canker sores if my diet consists of too much acidic food (orange juice, tomatoes, etc) but they don’t usually last this long, nor are they this painful. They also don’t usually come in clusters, which it seems these are. I’ve tried different remedies to help alleviate the discomfort of the mouth sores with no avail so far.
Things I’ve tried are: switching to natural toothpaste (typically I use this anyways, but just didn’t have any left so I had to re-buy it), gurgling warm water with salt, avoiding acidic foods and usually an antiseptic mouthwash (although this really hurt, and I’d prefer not to do this again).
Do you ever experience canker / mouth sores as a result of any IPF-related medications?
If so, do you have any remedies that work to make them go away, or at least become less painful?
June 26, 2018 at 10:50 am #13191Barbara WayneParticipant
My husband had the canker sore problem. I am not sure if he was on any meds when it became so frequent that it never seemed to go away. Try taking vitamin B12. (You could combine it with B6 and Folic Acid.) It worked for him.
June 27, 2018 at 9:52 am #13204Charlene MarshallKeymaster
Thank you so much for contributing your experience to this thread, I am very thankful as this issue is personally impacting me. I can’t attribute it or link it directly to medications either, although I don’t know what else it could be caused from. Were you ever able to link this problem for your husband to anything specific?
I will try the B12 supplement, I used to be on this but no longer am so perhaps this is the problem. Thanks for sharing what worked for him, I really appreciate it.
Wishing you and your husband well.
- You must be logged in to reply to this topic.